Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Galois groups of Schubert problems of lines are at least alternating
HTML articles powered by AMS MathViewer

by Christopher J. Brooks, Abraham Martín del Campo and Frank Sottile PDF
Trans. Amer. Math. Soc. 367 (2015), 4183-4206 Request permission

Abstract:

We show that the Galois group of any Schubert problem involving lines in projective space contains the alternating group. This constitutes the largest family of enumerative problems whose Galois groups have been largely determined. Using a criterion of Vakil and a special position argument due to Schubert, our result follows from a particular inequality among Kostka numbers of two-rowed tableaux. In most cases, a combinatorial injection proves the inequality. For the remaining cases, we use the Weyl integral formulas to obtain an integral formula for these Kostka numbers. This rewrites the inequality as an integral, which we estimate to establish the inequality.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14N15, 05E15
  • Retrieve articles in all journals with MSC (2010): 14N15, 05E15
Additional Information
  • Christopher J. Brooks
  • Affiliation: Department of Mathematics, University of Utah, Salt Lake City, Utah 84112-0090
  • Email: cbrooks@math.utah.edu
  • Abraham Martín del Campo
  • Affiliation: Institute of Science and Technology Austria, Am Campus 1, 3400 Klosterneuburg, Austria
  • ORCID: 0000-0003-0369-0652
  • Email: abraham.mc@ist.ac.at
  • Frank Sottile
  • Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843
  • MR Author ID: 355336
  • ORCID: 0000-0003-0087-7120
  • Email: sottile@math.tamu.edu
  • Received by editor(s): May 14, 2013
  • Published electronically: November 24, 2014
  • Additional Notes: This research was supported in part by NSF grant DMS-915211 and the Institut Mittag-Leffler
  • © Copyright 2014 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Trans. Amer. Math. Soc. 367 (2015), 4183-4206
  • MSC (2010): Primary 14N15, 05E15
  • DOI: https://doi.org/10.1090/S0002-9947-2014-06192-8
  • MathSciNet review: 3324924